Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Why can't I take prescription anti-inflamitrys and alclohol together?

(17 Posts)
LynetteScavo Wed 13-Aug-08 23:54:51

What will it do to me?

hoxtonchick Wed 13-Aug-08 23:55:44

inflame you wink??? dunno. i'd probably do it anyway....

saltire Wed 13-Aug-08 23:55:48

Turn your skin green and give you purple spotsgrin

LynetteScavo Thu 14-Aug-08 09:23:12

DH reckons I'll just get drunk very quickly.

Will I do any internal damage?

Not bothered about green skin and purple spots. grin

missorinoco Thu 14-Aug-08 09:24:56

both irritate the lining of your stomach. you could get gastritis (stomach pain from irritation of the lining) or a bleed.

Arbuthnot Thu 14-Aug-08 09:32:43

I think that with some prescription drugs if you drink it reduces the medications effectiveness so is pretty pointless to be honest. With others it can make you vomit!

cheshirekitty Sat 16-Aug-08 09:13:43

Can also damage your liver - and you only have one of those.

Blandmum Sat 16-Aug-08 09:18:23

YOu cannot generalise about the effect of alcohol on drug action. with some there is an effect, with others there is no effect.

For example there is aonly a very small number of antibiotics that you cant drink with.

There shouldn't be any effect on getting drunk with anti inlamatory drugs, but they can both irritate the stomach

SqueakyPop Sat 16-Aug-08 09:25:18

The problem is to do with your stomach lining. NSAIDs weakens/damages the lining as a direct action of the drug. Alcohol on a dodgy stomach lining could cause bleeding.

It is a hypothesis,though, as no one can be bothered to do the clinical work when alcohol is concerned. They will never tell you that it is OK to drink.

Fanlight Sat 16-Aug-08 09:27:14

MB can I ask you please, why you can't have alcohol with say metronidazole?

HereComeTheGirls Sat 16-Aug-08 09:30:27

metronidazole and alcohol react together to make you very very sick. I think its similar, if not the same as Antabuse, which makes you stop drinking by making you vomit every time you drink alcohol!!

Fanlight Sat 16-Aug-08 09:32:48

Oh I see...glad I don't drink then! smile

thanks.

HereComeTheGirls Sat 16-Aug-08 09:46:50

How are you feeling now? Are the tablets helping? smile

Fanlight Sat 16-Aug-08 09:49:28

Ok thankyou! It was a positive result - but the metron. seemed to do the trick. Just hoping it doesn't come back as sometimes apparently it can hmm

Thanks for your help the other day x

LynetteScavo Sat 16-Aug-08 09:52:36

I didn't realise this thread was still going!

Yes the tablets are really helping. smile

GP also gave me some strong painkillers, I've hardly needed them. smile

I'm going out for dinner with some friends tonight, so I guess I have to choose between the medication and the drink.

Oh, it's for sciatica, incase you were all wondering.....look; I can actually Mumsnet sitting down now...and DS's have stopped calling me "Granny Mum"

HereComeTheGirls Sat 16-Aug-08 09:52:57

My pleasure smile

Mine hasn't come back, I have had IBS attacks and always worry and get tested but it is always clear, has been a few years now smile

HereComeTheGirls Mon 18-Aug-08 11:21:43

Lynette - glad you are feeling better, I also get sciatica and it is not nice smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now